Colchicine and Minocycline

Had everything pulled out after about six weeks in due to a minor infection at the site. I’ll have it all replaced next Tuesday on the right side. Doc put me on Minocycline for five days (and Vanco at the hospital) to be sure infection is gone. I’ve had intermittent pain around my heart, they assumed pericarditis, and prescribed colchicine. Well, this stuff sounds dangerous for starters, which sucks, but what I’m worried about is overlapping symptoms. Day five of Minocycline had me dizzy and weak, almost brought myself to the ER until it cleared enough to decide I wasn’t dying and nap. Today they told me to stay on the Mino until surgery, and ‘do’ take the colchicine, which lists a major danger to watch for as dizziness and call the doctor immediately about. Messaged the doc, waiting to hear back. Anyone done these together?


3 Comments

Side-effects of Colchicine and Minocycline

by Paced2017 - 2018-02-01 03:27:55

I'm really sorry to hear about the infection, and removing everything and starting again was the right decision.

It's possible you're feeling  dizzy for other reasons apart from the medications, for example, your heart rate dropping without a pacemaker. 

I'm a pharmacist and of the two medications, the antibiotic Minocycline is the one most likely to cause dizziness. The most common side effect of Colchicine is diarrhoea. Colchicine has been around for many years and if used in the correct dose generally does not cause too many other problems in the short term.

It's really important to stay on an antibiotic at this stage so don't stop taking Minocycline without talking to your cardiologist. Colchicine acts against inflammation and is not an antibiotic so can't replace the Minocycline.There is another antibiotic called Doxycycline which is similar to Minocycline and usually better tolerated so if the dizziness continues and is really bad ask your doctor about whether it's possible to swap.

I hope you feel better soon and all goes well next week.

Swabs came back

by bposter - 2018-02-01 16:38:16

Doc said they want to swtich me to Penicillin based on how the cultures came back. I "think" this is okay to take with Colchicine, but I'll make sure the pharmacist says that's okay.

I've never had Penicillin, hoping this one wont make me as dizzy. Minocycline wasnt my friend there. Thanks for the feedback.

Thanks for the update

by Paced2017 - 2018-02-02 06:23:45

It's great to hear that your Dr has culture results and therefore can choose the best antibiotic for you. Dizziness is not a common side-effect of Penicillin so hopefully you'll feel much better on this instead of Minocycline. And there's no interaction between Colchicine and Penicillin so no need to worry there.

All the best for next week.

You know you're wired when...

You run like the bionic man.

Member Quotes

A pacemaker completely solved my problem. In fact, it was implanted just 7 weeks ago and I ran a race today, placed first in my age group.